See Alike in...

Alike App

Browser

Alani

846d

Hi! I’ve been taking levothyroxine for a few years, and my TSH levels continue to be really high. About two months ago I learned that I can’t take levothyroxine with food or my iron supplement, so I completely changed the way I was taking it. I just got blood work done and my TSH levels are 18. I think they’re supposed to be around 4. I have an appointment with my endocrinologist in a few days. Has anyone else experienced this issue? Could it be that the medication just doesn’t work for me? Or…….? Any feedback is appreciated!

Top reply
    • WendyGoLucky

      833d

      I usually take my meds about an hour before my usual wake up time (I’m usually up by 7am so I take it at 6) w/ LOTS of water. This way, I know I’ve given it an hour to process. Once I’m up, I drink more water, wait another 30 mins before eating a morning snack, and get ready for work. I’m not always the BEST at this, but it’s been helpful. When I started taking Levothyroxine, I was started on the usual 75mcg but didn’t follow that routine so after 2 weeks I was kicked up to 200. Once I started timing when I took what (6am Levothyroxine, 9am Adderall, 3pm vitamins & supplements) I started to go down. Try building a routine for when you take your meds that includes a “rest period” before eating anything.

    • WendyGoLucky

      833d

      I usually take my meds about an hour before my usual wake up time (I’m usually up by 7am so I take it at 6) w/ LOTS of water. This way, I know I’ve given it an hour to process. Once I’m up, I drink more water, wait another 30 mins before eating a morning snack, and get ready for work. I’m not always the BEST at this, but it’s been helpful. When I started taking Levothyroxine, I was started on the usual 75mcg but didn’t follow that routine so after 2 weeks I was kicked up to 200. Once I started timing when I took what (6am Levothyroxine, 9am Adderall, 3pm vitamins & supplements) I started to go down. Try building a routine for when you take your meds that includes a “rest period” before eating anything.

    • sherryberry

      842d

      Im new to this and am curious..what were your symptoms that led you to see a dr and have bloodwork done..i was tired all the time and found out its because of hypothyroidism and anemic..no iron in my storehouses in th tissies

    • Seansky

      845d

      Are you still depressed Alani or are you seeing a counselor? Cause I know I’m seeing one now for a few issues that I’ve got going on at home.

    • Seansky

      845d

      That’s funny because they told me the same thing. That my level was high too. So that makes me wonder.

    • DizzyRay

      845d

      Its a type of Levothyroxine that is made different that absorbs differently and it works a bit different. It has made my levels finally balance out!

    • Musickel

      845d

      I’ve never heard of Tirosint, What is that

    • DizzyRay

      845d

      I had issues with Levithyroxine and Snythroid. So they switched me to Tirosint! Its been a game changer!!

    • Zippysloth

      846d

      I agree, too, with switching to Synthroid. My numbers were all over the place on Levo but leveled out and have stayed the same for years. I hope you get some answers.

    • Alani

      846d

      Thank you all so much for the feedback! To answer some questions you had, I’ve been taking the levothyroxine by itself for 2 months. I started taking all my other meds at night and just levothyroxine in the morning. I wait at least 30 minutes before eating, but I do drink caffeine sooner than that, which I know is not ideal. I have heard that Synthroid can work better than the generic levothyroxine, which is what I’ve been taking. I see my endocrinologist tomorrow, so I’ll post an update. Wish me luck 🤞🏼

    • ColdinCalifornia

      846d

      I agree with what everyone has stated. What helped me was taking 2 pills that are the equivalent to 1 pill. I had problems with absorption. Usually when I am more consistent with my diet(AIP), my medication is also more effective.

    • JPanalyzes

      846d

      Hey there! I’m so sorry you’re having issues with your levothyroxine, as I was in the same boat when my PCP was managing my thyroid. I started to see an endocrinologist and she advised that the levothyroxine is not as effective as the name brand Synthroid due to the inconsistencies and fillers used in the generic. Are you taking Synthroid or the generic? There is a program called “Synthroid Direct” where the manufacturer sends you your meds directly at a lower cost than with or without insurance. I can’t stress the difference I felt I switched. Also- when you take your levothyroxine and other supplements, they need to be taken separately. The levothyroxine advises to wait 30 mins, but I always waited an hour or more before I eat or drink coffee. I’m taking a vitamin b prescription and I have to wait at least 4 hours after I take my Synthroid to take it, which was my endocrine’s direction. Taking supplements together with our medication is tricky and can cause issues if taken together at the same time. It interferes with absorption and effectiveness. Maybe try spacing them out if you haven’t?

☝ This content is generated by our users and it is not a substitute for professional medical advice. Please consult with your physician before making any medical decision

Thank you! Your submission has been received!
Oops! Something went wrong while submitting the form.

Want to chat or share? Download the Alike app now and get complete access to Alike.health's unique features.

Find people who are
experiencing a similar
medical reality

100% Free
100%
Free

Download Alike for the full experience

JOIN

View All

Bupropion

night sweats

paranoid

Valium

sertraline

palpitations

Anxiety (Including GAD)

Depression

palpitations

Depression

Valium

Bupropion